Alert archive / Texas / Red Flag Warnings in 2011

Red Flag Warning 34, NWS San Angelo, TX

June 2, 201112 counties in Texas

NWS San Angelo, TX issued this red flag warning at Jun 2, 2011, 4:05 AM CDT for 12 counties in Texas. It took effect at Jun 2, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2011, 4:05 AM CDT (09:05 UTC)
In effect from
Jun 2, 2011, 1:00 PM CDT
Expired
Jun 2, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS San Angelo, TX

Counties Coke County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Nolan County, TX, Runnels County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2011-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2011-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3021 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WWUS84 KSJT 020905
RFWSJT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
405 AM CDT THU JUN 2 2011

...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE BIG COUNTRY
AND CONCHO VALLEY THIS AFTERNOON...

...HIGH TEMPERATURES WILL ONCE AGAIN CLIMB INTO THE MID AND UPPER
90S ACROSS MOST OF THE AREA THIS AFTERNOON. WITH A DRY AIR MASS IN
PLACE...THIS WILL ALLOW AFTERNOON HUMIDITIES TO FALL INTO TH1 15
TO 20 PERCENT RANGE ACROSS MUCH OF THE BIG COUNTRY AND CONCHO
VALLEY. SOUTH WINDS WILL ALSO INCREASE TODAY...REACHING TO NEAR 20
MPH AT THE 20 FOOT LEVEL. WITH THE ONGOING DROUGHT ACROSS THE
AREA...THIS COMBINATION OF DRY CONDITIONS AND GUSTY WINDS WILL
CREATE THE POSSIBILITY OF DANGEROUS FIRE WEATHER CONDITIONS.

TXZ049-054-064>066-071-072-098-099-113-114-127-030000-
/O.NEW.KSJT.FW.W.0034.110602T1800Z-110603T0000Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
405 AM CDT THU JUN 2 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR
THE BIG COUNTRY AND CONCHO VALLEY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING. 


* AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE...
  RUNNELS...IRION...TOM GREEN...HASKELL...THROCKMORTON...
  JONES...SHACKELFORD...TAYLOR.

* WIND: SOUTH WINDS AT AROUND 20 MPH AT THE 20 FOOT LEVEL.

* HUMIDITY: 15% TO 20%

* TIMING: AFTERNOON AND EARLY EVENING

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WWW.SRH.NOAA.GOV/SJT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 2, 3:47 AM CDT, 18 minutes earlier.

Area forecast discussion, Jun 2, 3:47 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
347 AM CDT THU JUN 2 2011

.SHORT TERM...
QUIET IN THE SHORT TERM ACROSS WEST CENTRAL TEXAS...AS HIGH PRESSURE
RIDGE ALOFT HAS MOVED OVERHEAD. STILL SEEING SOME HIGH CLOUDS FROM
THE STORMS ACROSS NEW MEXICO AND THE PANHANDLE...BUT SUSPECT THAT
THESE WILL DIMINISH THROUGH THE DAY. THE MET GUIDANCE NUMBERS
CONTINUE TO BE FAR SUPERIOR TO THE GFS MAV...SO WILL USE THESE AS
THE STARTING POINT.

07

.LONG TERM...
PERSISTENCE FORECAST THROUGH AT LEAST THE MIDDLE OF NEXT WEEK.
BOTH GFS AND EC MODELS INDICATE UPPER RIDGE TO REMAIN OVER THE
REGION... BRINGING A DRY SUMMER PATTERN. OTHERWISE BREEZY AGAIN
FRIDAY IN THE BIG COUNTRY AND CONCHO VALLEY...WITH TIGHT GRADIENT
BETWEEN SURFACE TROUGH IN WEST TEXAS AND SURFACE RIDGING TO THE
EAST. WILL CONTINUE TO GO 3 TO 4 DEGREES ABOVE GFS MOS
TEMPERATURES... CLOSER TO THE MET GUIDANCE...WHICH HAS WORKED
WELL OUT WELL THIS WEEK.

04
&&

.FIRE WEATHER...
A POCKET OF DRIER AIR HAS MOVED INTO WEST CENTRAL TEXAS...WITH
DEWPOINTS EARLY THIS MORNING STILL IN THE 50S. MODELS SUGGEST THAT
THERE WILL BE LITTLE MOISTURE RECOVERY THROUGH THE DAY...ALLOWING
RELATIVE HUMIDITIES TO FALL INTO THE 15% TO 25% RANGE THIS
AFTERNOON. LOW LEVEL JET MIXING DOWN...COMBINED WITH SURFACE
PRESSURE GRADIENT...WILL BOOST WIND SPEEDS A LITTLE TODAY...WITH
SPEEDS APPROACHING RED FLAG CRITERIA. CONSIDERING THE ONGOING
DROUGHT...WILL GIVE THE WINDS THE BENEFIT OF THE DOUBT AND ISSUE THE
WARNING FOR THE AFTERNOON FOR PORTIONS OF THE BIG COUNTRY AND CONCHO
VALLEY.

07

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 98  67  97  69  94 /   0  10   0   0   0
SAN ANGELO 	100  67  99  70  96 /   0  10   0   0   0
JUNCTION 	 96  63  95  68  92 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...
IRION...JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...
TAYLOR...THROCKMORTON...TOM GREEN.

&&

07/04
Hazardous weather outlook, Jun 1, 2:20 PM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
220 PM CDT WED JUN 1 2011

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-021930-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
220 PM CDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THURSDAY AND
FRIDAY. THE COMBINATION OF GUSTY WINDS...LOW RELATIVE HUMIDITY AND
HOT TEMPERATURES WILL CREATE CONDITIONS CONDUCIVE TO RAPID FIRE
GROWTH AND SPREAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.